Alert archive / Georgia / Freeze Warnings in 2008

Freeze Warning 2, NWS Charleston, SC

October 28, 20088 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this freeze warning at Oct 28, 2008, 3:16 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Oct 28, 2008, 9:50 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 3:16 PM EDT (19:16 UTC)
In effect from
Oct 28, 2008, 9:50 PM EDT
Expired
Oct 29, 2008, 9:00 AM EDT
In force
11 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 281916
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE OCT 28 2008

GAZ087-088-099-100-114-115-SCZ040-290400-
/O.UPG.KCHS.FZ.A.0003.081029T0800Z-081029T1300Z/
/O.NEW.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...REIDSVILLE...CLAXTON...ALLENDALE
316 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND
RELATIVELY LIGHT WINDS WILL ALLOW SOME INLAND AREAS TO DROP TO
AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING
TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM
REIDSVILLE TO STATESBORO TO RIDGELAND TO SAINT GEORGE. LOCATIONS
CLOSER TO THE COAST COULD ALSO EXPERIENCE A BRIEF DROP TO AROUND
FREEZING...ALTHOUGH THIS SHOULD BE CONFINED TO RURAL AREAS. FAR
INLAND LOCATIONS SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD
DROP BELOW 30 DEGREES FOR AN HOUR OR TWO. 

CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY
FROST...HOWEVER PATCHY TO SCATTERED FROST IS POSSIBLE. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD AND FREEZING
TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE
LATEST WEATHER INFORMATION. 

$$

GAZ101-SCZ042>044-047-290400-
/O.NEW.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/
EFFINGHAM-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...RIDGELAND
316 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. 

A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND
RELATIVELY LIGHT WINDS WILL ALLOW SOME INLAND AREAS TO DROP TO
AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING
TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM
REIDSVILLE TO STATESBORO TO RIDGELAND TO SAINT GEORGE. LOCATIONS
CLOSER TO THE COAST COULD ALSO EXPERIENCE A BRIEF DROP TO AROUND
FREEZING...ALTHOUGH THIS SHOULD BE CONFINED TO RURAL AREAS. FAR
INLAND LOCATIONS SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD
DROP BELOW 30 DEGREES FOR AN HOUR OR TWO. 

CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY
FROST...HOWEVER PATCHY TO SCATTERED FROST IS POSSIBLE. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD AND FREEZING
TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE
LATEST WEATHER INFORMATION. 

$$

SCZ045-290300-
/O.EXT.KCHS.LW.Y.0040.000000T0000Z-081029T0300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
316 PM EDT TUE OCT 28 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING
FOR LAKE MOULTRIE...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

NORTHWEST WINDS AROUND 20 KNOTS WILL CONTINUE OVER LAKE MOULTRIE
THROUGH THE EVENING HOURS BEFORE SUBSIDING TO AROUND 15 KNOTS.
MARINERS SHOULD USE CAUTION ON OPEN LAKE WATERS THROUGH THIS
EVENING.

STAY TUNED FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$
3 follow-up statements
000 
WWUS72 KCHS 290150
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT TUE OCT 28 2008

SCZ045-291000-
/O.CAN.KCHS.LW.Y.0040.000000T0000Z-081029T0300Z/
/O.EXA.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
950 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

UNDER CLEAR SKIES AND WITH LIGHT WINDS...TEMPERATURES AFTER 4 AM 
WILL DIP TO AROUND 32 DEGREES ACROSS THE FRANCIS MARION NATIONAL
FOREST...AND ACROSS AREAS NORTH AND WEST OF ROUTE 52 AWAY FROM
LAKE MOULTRIE.

CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD HEAVY FROST.
HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE
VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING
TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE
LATEST WEATHER INFORMATION.

MEANWHILE...WINDS HAD DIMINISHED ON LAKE MOULTRIE. THE LAKE WIND
ADVISORY FOR LAKE MOULTRIE HAS THEREFORE BEEN CANCELLED. 

$$

GAZ116-137-138-291000-
/O.EXA.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/
INLAND BRYAN-LONG-INLAND LIBERTY-
INCLUDING THE CITIES OF...PEMBROKE...LUDOWICI...HINESVILLE
950 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. 

A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND
RELATIVELY LIGHT WINDS WILL ALLOW MANY INLAND AREAS TO DROP TO
AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING
TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM
LUDOWICI TO HINESVILLE TO RICHMOND HILL. 

CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD HEAVY FROST.
HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING
TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE
LATEST WEATHER INFORMATION.

$$

GAZ087-088-099>101-114-115-SCZ040-042>044-047-291000-
/O.CON.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND
950 PM EDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY. 

A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND
RELATIVELY LIGHT WINDS WILL ALLOW MANY INLAND LOCATIONS TO DROP
TO AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING
TEMPERATURES WILL OCCUR AFTER 4 AM. FAR INLAND LOCATIONS SUCH AS
SYLVANIA...MILLEN AND ALLENDALE COULD DROP BELOW 30 DEGREES FOR 
AN HOUR OR TWO CLOSE TO DAYBREAK.

CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY FROST.
HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING
TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE
LATEST WEATHER INFORMATION.

$$
000 
WWUS72 KCHS 290812
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT WED OCT 29 2008

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-291300-
/O.CON.KCHS.FZ.W.0002.000000T0000Z-081029T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
412 AM EDT WED OCT 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES HAVE ALREADY FALLEN TO NEAR FREEZING IN MANY
LOCATIONS ACROSS THE WARNED AREA. IT IS STILL POSSIBLE THAT
LOCATIONS WELL INLAND SUCH AS SYLVANIA...MILLEN AND ALLENDALE
COULD DROP BELOW 30 DEGREES FOR AN HOUR OR TWO CLOSE TO DAYBREAK.

CONDITIONS HAVE NOW BECOME MORE FAVORABLE FOR FROST. MOST AREAS
WILL SEE AT LEAST PATCHY TO SCATTERED FROST BEFORE SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING TO
NEAR FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

$$
000 
WWUS72 KCHS 291247
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
847 AM EDT WED OCT 29 2008

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-291400-
/O.EXP.KCHS.FZ.W.0002.000000T0000Z-081029T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
847 AM EDT WED OCT 29 2008

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

TEMPERATURES WILL WARM INTO THE 40S BY 10 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Oct 28, 1:34 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 28, 1:34 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
134 PM EDT TUE OCT 28 2008

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY BUILD OVER THE REGION FROM THE WEST
THROUGH FRIDAY. HIGH PRESSURE WILL WEAKEN BY SATURDAY AND SUNDAY. A
A WEAK COASTAL TROUGH OF LOW PRESSURE TRIES TO DEVELOP OVER THE
ATLANTIC DURING THIS WEEKEND AS AN UPPER LEVEL LOW TRACKS FROM THE
GULF OF MEXICO NORTHEASTWARD ACROSS THE SOUTHEAST U.S. BY LATER
SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY WILL LIKELY BE THE COOLEST DAY SO FAR THIS FALL SEASON. A
DEEP UPPER TROF WILL CONTINUE OVER THE NE U.S. AND A SFC RIDGE
CENTER WILL REMAIN WEST OF THE REGION OVER THE SOUTHERN MS RIVER
VALLEY. THIS WILL ALLOW DEEP LAYER COLD ADVECTION UNDER NW
FLOW...WITH WINDS 10-20 MPH AT THE SFC. HIGH TEMPS WILL STRUGGLE TO
REACH THE MID TO UPPER 50S. ALTHOUGH NOT EXPECTING RECORD LOW MAXES
TODAY...IT WILL STILL BE QUITE COOL...EVEN WITH FULL SUN.

LAKE WINDS...ALTHOUGH THE ONGOING COLD AIR ADVECTION ACROSS LAKE
MOULTRIE WILL DIMINISH BY AFTERNOON...MIXING HEIGHTS WILL RISE
ENOUGH THIS AFTERNOON TO TAP INTO THE BOUNDARY LAYER WINDS OF
20-30 KT. AS A RESULT WE HAVE EXTENDED THE LAKE WIND ADVISORY ON
LAKE MOULTRIE UNTIL 21Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE SFC RIDGE CONTINUES TO SLOWLY SNEAK EASTWARD DURING THE
NIGHT...WHICH WILL HELP WINDS TO DECREASE. THE BIG QUESTION IS HOW
MUCH WINDS WILL DECOUPLE...HELPING TEMPS TO DROP TO NEAR FREEZING
OVER INTERIOR/INLAND LOCATIONS...ESPECIALLY WEST OF I-95. THINK
STRONG INVERSION WILL DEVELOP AFTER SUNSET...WHICH SHOULD AID IN
DECOUPLING WINDS. FOR NOW...HAVE MAINTAINED FREEZE WATCH ALL AREAS
EXCEPT NEAR THE COAST...WITH MENTION OF PATCHY FROST FOR TONIGHT.
WILL LET DAY SHIFT DECIDE IF FREEZE WARNING NEEDED. ALSO ON THE
FENCE WITH GOING FROST ADVISORY TONIGHT. IF WINDS CAN DECOUPLE
ENOUGH...FEEL CHANCES FOR SCATTERED TO AREAS OF FROST PRETTY
CERTAIN...WHICH WOULD REQUIRE AN ADVISORY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
STILL ANOTHER COOL DAY IN STORE FOR WEDNESDAY AS A DEEP UPPER TROF
CONTINUES TO SLOWLY MOVE NE AWAY FROM NEW ENGLAND. TEMPS WILL BE
SIMILAR TO A FEW DEGS WARMER THAN TUESDAY. WEDNESDAY NIGHT WILL ALSO
BE COLD...PROBABLY NOT MUCH DIFFERENT THAN THE PREVIOUS NIGHT...WITH
SOME AREAS NEAR FREEZING WITH PATCHY FROST AGAIN. BY THURSDAY...THE
SFC RIDGE MOVES INTO THE CENTRAL ATLANTIC STATES...KEEPING NNE LOW
LEVEL FLOW. HOWEVER...MID/UPPER LEVEL HTS AND TEMPS CONTINUE TO
WARM. THUS...HAVE CONTINUED GRADUAL UPWARD TREND IN TEMPS THURSDAY
AND FRIDAY. COOL THURSDAY NIGHT AND FRIDAY NIGHT...BUT NO FREEZING
TEMPS EXPECTED RIGHT NOW. SOME PATCHY FROST STILL POSSIBLE OVER
INLAND/COLDER LOCATIONS.

MODELS BEGIN TO FALL OUT OF AGREEMENT BY THE COMING WEEKEND. THE GFS
SHOWS AN UPPER LOW DROPPING OUT OF THE NORTHERN STREAM INTO THE NE
GULF BY EARLY IN THE WEEKEND...THEN NEARLY CLOSING OFF AS IT MOVES
SLOWLY NE UP TOWARD THE SE U.S. COAST SUNDAY AND MONDAY. THE ECMWF KEEPS
THE UPPER TROF OPEN AND MORE PROGRESSIVE...WHICH SEEMS MORE IN LINE
WITH GFS ENSEMBLE MEAN AND CONSISTENT WITH PAST FEW RUNS. THE GFS
SOLUTION WOULD TRANSLATE TO A PRETTY WET SECOND HALF OF THE WEEKEND.
FOR NOW...HAVE SHOWN AN UPPER TREND IN POPS MAINLY OVER THE ATLANTIC
WATERS THROUGH THE WEEKEND.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS. GUSTY WINDS
SHOULD TAPER OFF AROUND SUNSET WITH MAINLY CLEAR SKIES THROUGH
MIDDAY WED.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL
THROUGH SATURDAY. MVFR CEILINGS POSSIBLE SUN AS A COASTAL TROUGH
DEVELOPS.

&&

.MARINE...
WINDS AND SEAS ON THE ATLANTIC WATERS ARE SHOWING A SLOW DECLINE
OVER THE LAST FEW HOURS ALTHOUGH STILL SOLIDLY IN SMALL CRAFT
ADVISORY CRITERIA. CURRENT SEAS CONTINUE TO RUN ABOUT 1-2 FT ABOVE
WAVE WATCH HOWEVER WE DECREASED WAVE HEIGHTS A BIT CLOSER TO THE
COAST DUE TO THE OFFSHORE FETCH. SUSTAINED WINDS IN THE HARBOR
WILL LIKELY REMAIN AROUND 15 KT WITH SOME GUSTS CLOSE TO 20 KT.
THE ONGOING SMALL CRAFT ADVISORY IS MARGINAL BUT WILL MAINTAIN FOR
CONTINUITY.

THE GRADIENT RELAXES A BIT TONIGHT...AND WITH MUCH LESS COLD AIR
ADVECTION...WINDS WILL DROP OFF ENOUGH SO THAT THE SCA/S WILL COME
DOWN FOR ALL BUT THE OUTER GA WATERS.

A FURTHER DECREASE IN THE WIND FIELDS WILL OCCUR WEDNESDAY...AND
WE MIGHT BE ABLE TO TEMPORARILY END THE SCA ON THE OUTER GA
WATERS...AS WINDS DROP TO 20 KT OR LESS AND SEAS FALL TO 5 FT OR
LESS.

HOWEVER...ANY IMPROVEMENT IN CONDITIONS WILL CHANGE AGAIN LATE IN
THE WEEK...AS A REINFORCING AREA OF HIGH PRES BUILDS FROM THE NW
THU. A NELY FETCH WILL DEVELOP AROUND THIS HIGH LATER THU THROUGH
SAT...AND A PINCHING OF THE PRES GRADIENT LOOKS TO FORM LATE IN
THE WEEK...AS A COASTAL TROUGH ATTEMPTS TO FORM BY SAT. WITH AN
ONSHORE FETCH DEVELOPING...ESPECIALLY ACROSS THE GA COASTAL
WATERS...WINDS AND SEAS WILL INCREASE AGAIN THU THROUGH SAT...AND
SCA/S MAY AGAIN BE NEEDED.

&&

.CLIMATE...
CHARLESTON AIRPORT...

10/29 RECORD LOW 27 IN 1976
RECORD LOW MAX 54 IN 1954

DOWNTOWN CHARLESTON...

10/29 RECORD LOW 41 IN 1952
RECORD LOW MAX 54 IN 1952

SAVANNAH AIRPORT:

10/29 RECORD LOW 30 IN 1976
RECORD LOW MAX 54 IN 1910

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     GAZ087-088-099-100-114-115.
SC...LAKE WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ045.
     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     SCZ040.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ350-
     352-354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ330.

&&

JRL
Hazardous weather outlook, Oct 28, 4:09 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT TUE OCT 28 2008

GAZ117-119-139-141-SCZ048>051-290815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 AM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST...PATCHY FROST WILL BE POSSIBLE ACROSS SOME FAR INLAND
LOCATIONS WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-290815-
BERKELEY-
409 AM EDT TUE OCT 28 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST/FREEZE...AT LEAST PATCHY FROST WILL OCCUR ACROSS THE AREA
WEDNESDAY AND THURSDAY MORNINGS. TEMPERATURES MAY APPROACH
FREEZING IN A FEW LOCATIONS BOTH MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116-118-137-138-140-SCZ042>044-047-290815-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
409 AM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST/FREEZE...PATCHY FROST WILL OCCUR ACROSS THE AREA WEDNESDAY
AND THURSDAY MORNINGS. TEMPERATURES MAY APPROACH FREEZING IN A FEW
LOCATIONS BOTH MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099-100-114-115-SCZ040-290815-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
409 AM EDT TUE OCT 28 2008

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-290815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
409 AM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33/66

Nearby

Freeze Warnings in Georgia, 2008Freeze Warnings in South Carolina, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.